Alert archive / Indiana / Frost Advisories in 2020

Frost Advisory 2, NWS Northern Indiana

April 26, 202017 counties in Indiana; 4 counties in Ohio; Cass County, Michigan

NWS Northern Indiana issued this frost advisory at Apr 26, 2020, 4:11 AM EDT for 17 counties in Indiana; 4 counties in Ohio; Cass County, Michigan. It took effect at Apr 27, 2020, 12:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2020, 4:11 AM EDT (08:11 UTC)
In effect from
Apr 27, 2020, 12:00 AM EDT
Expired
Apr 27, 2020, 8:00 AM EDT
In force
8 hr
Issued by
NWS Northern Indiana
All 22 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Marshall County, IN, Miami County, IN, Pulaski County, IN, Starke County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Cass County, MI, Allen County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 46 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2020-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2020-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

275 
WWUS73 KIWX 260811
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
411 AM EDT Sun Apr 26 2020

INZ013-015-020-022>027-032>034-MIZ077-078-OHZ024-025-262015-
/O.NEW.KIWX.FR.Y.0002.200427T0400Z-200427T1200Z/
Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-
Adams-Grant-Blackford-Jay-Berrien-Cass MI-Van Wert-Allen OH-
Including the cities of Winamac, Francesville, Medaryville, 
Rochester, Akron, Monticello, Monon, Brookston, Logansport, 
Royal Center, Peru, Grissom AFB, Mexico, Wabash, 
North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur,
Berne, Marion, Gas City, Upland, Hartford City, Montpelier, 
Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, 
Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, 
Marcellus, Van Wert, Ohio City, Lima, and Spencerville
411 AM EDT Sun Apr 26 2020

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY...

* WHAT...Overnight temperatures tonight are expected to fall to 
  as low as 34 degrees which will result in frost formation.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...From midnight tonight to 8 AM EDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps today to protect tender plants from the cold tonight.
Highly susceptible plants include: tomatoes, potatoes, beans,
cucumbers and certain squash.

&&

$$
3 follow-up statements
528 
WWUS73 KIWX 261930
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
330 PM EDT Sun Apr 26 2020

INZ003>005-012-014-016>018-OHZ015-016-270800-
/O.EXA.KIWX.FR.Y.0002.200427T0400Z-200427T1200Z/
La Porte-St. Joseph IN-Elkhart-Starke-Marshall-Kosciusko-Whitley-
Allen IN-Paulding-Putnam-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Knox, North Judson, Bass Lake, Plymouth, Bremen, Culver, Warsaw, 
Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, 
South Whitley, Fort Wayne, New Haven, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, and Pandora
330 PM EDT Sun Apr 26 2020 /230 PM CDT Sun Apr 26 2020/

...FROST ADVISORY IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT
TO 8 AM EDT /7 AM CDT/ MONDAY...

* WHAT...Overnight temperatures tonight are expected to fall to as
  low as 33 degrees which will result in some frost formation.

* WHERE...In Indiana, La Porte, St. Joseph IN, Elkhart, Starke, 
  Marshall, Kosciusko, Whitley and Allen IN Counties. In Ohio, 
  Paulding and Putnam Counties.

* WHEN...From midnight tonight to 8 AM EDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

INZ013-015-020-022>027-032>034-MIZ077-078-OHZ024-025-270800-
/O.CON.KIWX.FR.Y.0002.200427T0400Z-200427T1200Z/
Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-
Adams-Grant-Blackford-Jay-Berrien-Cass MI-Van Wert-Allen OH-
Including the cities of Winamac, Francesville, Medaryville, 
Rochester, Akron, Monticello, Monon, Brookston, Logansport, 
Royal Center, Peru, Grissom AFB, Mexico, Wabash, 
North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur,
Berne, Marion, Gas City, Upland, Hartford City, Montpelier, 
Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, 
Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, 
Marcellus, Van Wert, Ohio City, Lima, and Spencerville
330 PM EDT Sun Apr 26 2020

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT MONDAY...

* WHAT...Overnight temperatures tonight are expected to fall to 
  as low as 34 degrees which will result in some frost formation.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...From midnight tonight to 8 AM EDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps today to protect tender plants from the cold tonight.
Highly susceptible plants include: tomatoes, potatoes, beans,
cucumbers and certain squash.

&&

$$
346 
WWUS73 KIWX 270204
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
1004 PM EDT Sun Apr 26 2020

INZ003>005-012>018-020-022>027-032>034-MIZ077-078-OHZ015-016-024-
025-271200-
/O.CON.KIWX.FR.Y.0002.200427T0400Z-200427T1200Z/
La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN-
Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Berrien-Cass MI-Paulding-Putnam-
Van Wert-Allen OH-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Knox, North Judson, Bass Lake, Winamac, Francesville, 
Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, 
Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, 
South Whitley, Fort Wayne, New Haven, Monticello, Monon, 
Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, 
Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, 
Decatur, Berne, Marion, Gas City, Upland, Hartford City, 
Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, 
Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, 
Cassopolis, Marcellus, Paulding, Antwerp, Payne, Ottawa, Leipsic,
Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, 
and Spencerville
1004 PM EDT Sun Apr 26 2020 /904 PM CDT Sun Apr 26 2020/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
MONDAY...

* WHAT...Overnight temperatures tonight are expected to fall to 
  as low as 33 degrees which will result in some frost formation.

* WHERE...In Indiana, La Porte, St. Joseph IN, Elkhart, Starke, 
  Marshall, Kosciusko, Whitley and Allen IN Counties. In Ohio, 
  Paulding and Putnam Counties.

* WHEN...From midnight tonight to 8 AM EDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
954 
WWUS73 KIWX 271151
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
751 AM EDT Mon Apr 27 2020

INZ003>005-012>018-020-022>027-032>034-MIZ077-078-OHZ015-016-024-
025-271300-
/O.EXP.KIWX.FR.Y.0002.000000T0000Z-200427T1200Z/
La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN-
Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Berrien-Cass MI-Paulding-Putnam-
Van Wert-Allen OH-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Knox, North Judson, Bass Lake, Winamac, Francesville, 
Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, 
Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, 
South Whitley, Fort Wayne, New Haven, Monticello, Monon, 
Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, 
Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, 
Decatur, Berne, Marion, Gas City, Upland, Hartford City, 
Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, 
Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, 
Cassopolis, Marcellus, Paulding, Antwerp, Payne, Ottawa, Leipsic,
Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, 
and Spencerville
751 AM EDT Mon Apr 27 2020 /651 AM CDT Mon Apr 27 2020/

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT /7 AM CDT/ THIS
MORNING...

The frost will quickly melt as temperatures warm this morning. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Apr 26, 2:10 AM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 26, 2:10 AM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Northern Indiana
210 AM EDT Sun Apr 26 2020

.SYNOPSIS...
Issued at 205 AM EDT Sun Apr 26 2020

Rain showers will continued taper off and come to an end this
morning. Clouds decrease from west to east on Sunday with mostly
sunny skies this afternoon into the early evening hours. The
sunshine will boost temperatures into the upper 50s to lower 60s,
except notably cooler near Lake Michigan where highs will struggle
to reach 50 degrees. It will be windy today as well, as north
winds increase midday through the afternoon. Patchy frost may form
early Monday morning as temperatures fall into the lower to
middle 30s. A wet system will settle into the Great Lakes late
Tuesday and Wednesday with showers and possible thunderstorms.

&&

.UPDATE...
Issued at 923 PM EDT Sat Apr 25 2020

No major changes to previous forecast with minor update focused on
slight slowing of diminishing PoP trend late evening into early
Sunday morning. Upper level low continues to track slowly
eastward across southern Indiana this evening. Persistent low/mid
level deformation forcing has kept bulk of rain shower activity
across western and northern portions of the forecast area. A dry
wedge has persisted for much of the evening across far northeast
Indiana into northwest Ohio including Fort Wayne, Lima, and
Defiance vicinities, but some elevated moisture advection to the
northeast of the upper low has allowed for showers to fill in
along and south of Route 24. As upper low continues to shift
eastward tonight, deformation forcing will sag southeastward,
although likely in a weakening state. Based on observational
trends and expected evolution of this forcing overnight, have
slightly slowed timing of PoP reduction overnight. Backing low
level winds will eventually erode precip shield across southwest
Lower Michigan/far northwest Indiana during the early portions of
the overnight hours. Some rain showers will likely persist into
Sunday morning across far southeast portions of the area.
Otherwise, no significant changes to forecast made at this time.

&&

.SHORT TERM...(Tonight and Sunday)
Issued at 220 PM EDT Sat Apr 25 2020

Phasing aloft into primary low center over nern KY tonight will
allow new deformation zone to develop from central IN through nrn OH
while wrn deformation zone orphans and diminishes through cntrl/srn
IL. This may back as far west as the I-69 corridor yet the remainder
of the area lies within a drying regime as subsidence increases
through nw periphery of upper low. Will tweak pops accordingly.

Further drying/clearing progresses across the cwa nw-se Sun with
rain ending far se by mid morning. Increasing insolation and wwd lag
of stronger gradient flow will make for a breezy day central and
east yet with warmer temps by a cat+ compared to tda.

&&

.LONG TERM...(Monday through Friday)
Issued at 220 PM EDT Sat Apr 25 2020

Brief ridging sfc and alot to start Mon ahead of a fast moving nrn
stream disturbance passing through the nrn lakes. Sys is fairly
moisture starved initially yet can rule out a few showers from lt
aftn through mid evening Mon. Emerging gomex return may arrive in
time to support a thunder threat cntrl/south toward daybreak Tue
invof developing warm frontal zone before LLJ weakens.

Much more vigorous disturbance follows as it amplifies considerably
upstream from IA late Tue, into nrn KY early Thu and then slowly
fills into PA Fri. Good gomex tap emerges out ahead of this sys late
Tue with what should be a widespread heavy rain throughout the cwa
either Tue night or Wed morning within vast warm advection wing.
Additional deformation enhanced rainfall likely yet mared with
uncertainty given varying med range guidance on ultimate depth and
placement of upper low. Nevertheless showers likely to persist
through Wed night and even Thu should EC verify with its much
slower ern exit. Otherwise broadening warm sector Tue and slower
ewd overspread of rain will yield a seasonably warm day for once..

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 155 AM EDT Sun Apr 26 2020

Strong subcloud winds/dry air to provide VFR flight conditions
through the forecast period. Showers will taper/end by daybreak as
focus shifts to cyclogenesis over northern South Caroline in
response to 80kt mid level jet carving through base of trough.
Orphaned circulation near KIND providing focus for showers across
northern Indiana to quickly wither on the vine this morning.
Backing and increased northerly flow amid strong subsidence and
steepening lapse rates midday/afternoon to afford strong upper
20kt gusts, with a rogue peak wind gust into the lower 30s not
out of the question. Sunset lends rapid transition to longwave
radiational inversion and with incursion of surface ridge into
the western Upper Great Lakes winds to quell winds significantly
late in the forecast period.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 11 PM EDT this evening for LMZ043-046.

&&

UPDATE...Marsili
SYNOPSIS...Murphy
SHORT TERM...T
LONG TERM...T
AVIATION...Murphy

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 25, 6:37 AM EDT, 21 hours 34 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Northern Indiana
637 AM EDT Sat Apr 25 2020

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-260845-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
637 AM EDT Sat Apr 25 2020 /537 AM CDT Sat Apr 25 2020/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance of thunderstorms Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-260845-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
637 AM EDT Sat Apr 25 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM
EDT SUNDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

There is a chance of thunderstorms Tuesday night.

Nearby

Frost Advisories in Indiana, 2020Frost Advisories in Ohio, 2020Frost Advisories in Michigan, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.